Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

May 4, 2021Madison County, Mississippi

NWS Jackson, MS issued this special weather statement at May 4, 2021, 12:01 PM CDT for Madison County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 12:01 PM CDT (17:01 UTC)
Expired
May 4, 2021, 12:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 29 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 12:27 PM CDTTSTM WND DMGCanton, MSSOCIAL MEDIA REPORT OF A TREE DOWN IN CANTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted.

572 
WWUS84 KJAN 041701
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1201 PM CDT Tue May 4 2021
 
MSZ043-049-041745-
Rankin MS-Madison MS-
1201 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN AND
SOUTHERN MADISON COUNTIES UNTIL 1245 PM CDT...

At 1201 PM CDT, Meteorologists were tracking a strong thunderstorm
near Annandale, or near Ridgeland, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Annandale around 1205 PM CDT.
  Madison around 1210 PM CDT.
  Gluckstadt around 1215 PM CDT.
  Canton around 1220 PM CDT.
  Sharon around 1235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 PM CDT for central
Mississippi.

LAT...LON 3240 9024 3249 9024 3249 9029 3250 9030
      3269 8994 3252 8982
TIME...MOT...LOC 1701Z 242DEG 30KT 3246 9021 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 4, 10:19 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 4, 10:19 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1019 AM CDT Tue May 4 2021

...SEVERE STORMS LIKELY TODAY...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Increasing forcing associated with an approaching mid level
shortwave has resulted in isolated strong convection this morning.
These storms have tapped into moderate to strong instability and
sufficient low level shear (as sampled by the 12Z KJAN sounding)
to result in at least one cell becoming severe just south of
Jackson and potentially resulting in a tornado. Isolated to
scattered convection will remain possible in this regime through
the balance of the morning and into the early afternoon, which is
why SPC has posted a Tornado Watch for a good chunk of the area
through the day. Especially with any storms that are able to
remain discrete, all modes of severe weather are possible through
the morning hours. Heading later into the day, as low level
forcing increases ahead of the approaching cold front, additional
convection is expected to develop west of the area and spread
eastward, with a storm mode transition to more linear. While
tornadoes will still be possible, veering low level winds are
expected to help limit this threat relative to a greater damaging
wind and large hail threat. In addition to the current convective
watch, additional watches are expected for additional portions of
the area later on this afternoon.

In addition, with PW and water vapor transport in the 99th
percentile to max range of model climatology and the potential for
convection for potential to train, flash flooding is also a
concern. Some cells in the northeastern portion of the CWA are
already doing this at the current time. While there is a localized
flooding threat across the entire area, greater potential is
expected to shift to the southeast with a portion of the afternoon
line of storms this afternoon of storms. This is where we continue
to maintain a Flash Flood Watch through this evening. /DL/

Prior discussion below:

Today and Tonight: A strong storm system shifting east through
the region from late this morning through the afternoon, will
bring severe storms to much of the forecast area today. Damaging
wind gusts up to 70 mph, hail up to the size of golf balls, and
tornadoes will all be possible. In addition to this, heavy
rainfall rates could result in flash flooding across portions of
the CWA. Particularly across southeast portions of the CWA, where
2-4 inches of rain in a short amount of time are possible, with
some locally higher amounts not out of the question. Much of this
will fall across areas that have recently been affected by heavy
rainfall. As a result, I'll hoist a "Flash Flood Watch" for a
portion of the area today.

A trough swinging east into and through the region today, will
likewise send a cold front east into and through the CWA through the
course of today and into tonight.  An abundance of deep moisture and
instability will reside across the area as we warm into the 80s
today. This, coupled with increased low and mid-level flow over the
region, sufficient enough deep-layer wind shear, and steep lapse
rates, will all set the stage for this severe weather and
heavy rain potential across the CWA.

As we move into tonight, convection will come to an end over the CWA
as the squall line moves east into Alabama.  Clouds will linger
across much of the forecast area during the overnight hours.
Slightly cooler drier air will also begin advection southeast into
the CWA through the night.  As day break rolls around Wednesday
morning, lows will range from the middle 50s to the middle 60s.
/19/

Wednesday through Monday: Come Wednesday morning the cold front will
be across our southeast zones along with a chance of rain. Broad
upper level troughing will remain over our region and a >1020mb high
will be centered over the central Plains. This surface high will
spread east through the day and help push the cold front south of
our CWA and bring an end to rain chances by mid afternoon. Cooler
and drier air will filter into our region in the wake of the cold
front. This will lead to high temperatures from the lower 70s north
to the upper 70s south. Our normal highs run in the lower 80s. Under
mostly clear skies and a light north wind Wednesday night,
temperatures will bottom out several degrees cooler than normal in
the low to mid 50s at most locations. Our normal lows run in the
upper 50s to near 60F. Cooler than normal temperatures and dry
weather will last through Friday night although a warming trend is
expected. Saturday our flow aloft will become zonal while our low
level flow increases out of the southwest. This will lead to
moisture increasing over our CWA from the west. There are some
differences in the models but a surface low shifting east across the
mid Mississippi river valley Saturday night and Sunday will drop a
weak cold front towards our CWA. Although the cold front looks to
stall north of our CWA Sunday, daytime heating of our moist airmass
is expected to result in isolated to scattered convection across our
area Sunday and Monday. /22/

&&

.AVIATION...
12Z TAF discussion:
Flight categories will continue to waver from VFR to IFR status
through the period, mainly due to low ceilings across the region.
Convection will continue to increase in coverage across the area
through the mid and late morning hours, with a squall line of
severe storms affecting most TAF sites from midday through early
evening as it pushes east through the area. Damaging wind gusts up
to 70 mph, hail up to golf ball size, and tornadoes will be
possible with these storms. Heavy rain will also result in
visibilities falling to a mix of MVFR/IFR categories as well.
While convection exits early this evening, low stratus will
continue to plague most sites into tonight, with some small rain
chances possibly lingering into early Wednesday morning. Winds
today will be breezy from the southwest between 10-15 knots,
gusting to between 20-25 knots at times. Of course, winds will be
more gusty around convection. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  58  76  54 / 100  46   5   0
Meridian      84  61  77  54 / 100  69  12   2
Vicksburg     83  58  76  55 / 100  28   2   0
Hattiesburg   86  64  79  57 /  99  74  31   6
Natchez       83  58  76  56 / 100  35   5   0
Greenville    82  57  74  54 /  94  15   0   0
Greenwood     82  57  75  53 / 100  30   1   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through this evening for MSZ048>052-054>058-
     061>066-072>074.

LA...None.
AR...None.

&&

DL/22/19
Hazardous weather outlook, May 4, 4:29 AM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
429 AM CDT Tue May 4 2021

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040-041-
042100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Washington-Humphreys-Holmes-Issaquena-Sharkey-
429 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

Today, severe thunderstorms capable of producing damaging winds
up to 70 mph and hail up to golf ball size are likely.  Tornadoes
are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ023>026-MSZ029>033-037>039-042>048-053-059-060-042100-
Franklin LA-Catahoula-Tensas-Concordia-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Warren-Hinds-Claiborne-Jefferson-Adams-
429 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight...

FLOODING
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

Today, localized flash flooding is possible, particularly in low
lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, severe thunderstorms capable of producing damaging winds
up to 70 mph and hail up to golf ball size are likely.  Tornadoes
are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ049>052-054>058-061>066-072>074-042100-
Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
429 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Today and Tonight...

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

Today, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today, severe thunderstorms capable of producing damaging winds
up to 70 mph and hail up to golf ball size are likely.  Tornadoes
are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 4, 10:59 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
1059 AM CDT Tue May 4 2021

MSZ030-031-033-041630-
Lowndes MS-Oktibbeha MS-Clay MS-
1059 AM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA...
SOUTHEASTERN CLAY AND WEST CENTRAL LOWNDES COUNTIES UNTIL 1130 AM
CDT...

At 1059 AM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Muldrow around 1110 AM CDT.
  Tibbee around 1115 AM CDT.
  Bent Oak around 1120 AM CDT.

Other locations impacted by this storm include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 PM CDT for northeastern
Mississippi.

LAT...LON 3336 8883 3354 8890 3368 8857 3343 8847
TIME...MOT...LOC 1559Z 250DEG 33KT 3348 8878

TW
Local storm report, May 4, 11:13 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     TORNADO          1 W PINEY WOODS         32.06N 90.00W
05/04/2021                   RANKIN             MS   PUBLIC

            TORNADO CROSSING HWY 49 AND MOVING N AND NE
            OF THE PINEY WOODS CAMPUS.

&&

CE
Special weather statement, May 4, 11:25 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1125 AM CDT Tue May 4 2021

MSZ030-031-041645-
Lowndes MS-Clay MS-
1125 AM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLAY AND
NORTHEASTERN LOWNDES COUNTIES UNTIL 1145 AM CDT...

At 1125 AM CDT, Meteorologists were tracking a strong thunderstorm
near Columbus, moving east at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Steens around 1130 AM CDT.
  Caledonia around 1135 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 PM CDT for northeastern
Mississippi.

LAT...LON 3346 8828 3343 8847 3365 8856 3368 8850
      3368 8849 3365 8852 3367 8848 3367 8844
      3368 8843 3367 8842 3369 8839 3369 8837
      3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1625Z 255DEG 41KT 3356 8840

TW
Local storm report, May 4, 11:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 ESE HOPEWELL          33.65N 88.83W
05/04/2021                   CLAY               MS   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED ACROSS THE COUNTY
            WITH MULTIPLE ROADS CLOSED AT THIS TIME.
            RADAR EST OF 4-6 INCHES HAS FALLEN.

&&

CE
Local storm report, May 4, 11:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND DMG 5 NNW WEST POINT        33.67N 88.68W
05/04/2021                   CLAY               MS   EMERGENCY MNGR

            SATURATED GROUNDS AND GUSTY WINDS CAUSED
            TREES AND POWERLINES TO GO DOWN. RAINFALL
            ESTIMATES OVER THE PAST FEW HOURS WERE FROM
            4-6 INCHES.

&&
Special weather statement, May 4, 12:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1201 PM CDT Tue May 4 2021

MSZ043-049-041745-
Rankin MS-Madison MS-
1201 PM CDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN AND
SOUTHERN MADISON COUNTIES UNTIL 1245 PM CDT...

At 1201 PM CDT, Meteorologists were tracking a strong thunderstorm
near Annandale, or near Ridgeland, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Annandale around 1205 PM CDT.
  Madison around 1210 PM CDT.
  Gluckstadt around 1215 PM CDT.
  Canton around 1220 PM CDT.
  Sharon around 1235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 PM CDT for central
Mississippi.

LAT...LON 3240 9024 3249 9024 3249 9029 3250 9030
      3269 8994 3252 8982
TIME...MOT...LOC 1701Z 242DEG 30KT 3246 9021

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:50 AM CDTFlash Flood WatchJANClarke, Copiah, Covington, Forrest, Franklin, Hinds and 13 more18 hr
May 4, 7:28 AM CDTSpecial Weather StatementJANClay32 min
May 4, 7:58 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson62 min
May 4, 8:19 AM CDTTornado WarningJANCopiah, Rankin, Simpson56 min
May 4, 9:06 AM CDTTornado WarningJANRankin, Simpson54 min
May 4, 9:29 AM CDTSpecial Weather StatementJANClay46 min
May 4, 9:48 AM CDTSpecial Weather StatementJANGrenada27 min
May 4, 9:49 AM CDTSpecial Weather StatementJANScott26 min
May 4, 9:55 AM CDTSpecial Weather StatementJANChoctaw35 min
May 4, 10:02 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha43 min
May 4, 10:11 AM CDTSpecial Weather StatementJANLowndes34 min
May 4, 10:15 AM CDTFlash Flood WarningJANClay, Webster2 hr
May 4, 10:59 AM CDTSpecial Weather StatementJANClay31 min
May 4, 11:25 AM CDTSpecial Weather StatementJANLowndes20 min
May 4, 12:07 PM CDTSevere Thunderstorm WarningJANMadison, Rankin38 min
May 4, 12:18 PM CDTSevere Thunderstorm WarningJANBolivar, Washington72 min
May 4, 12:30 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington75 min
May 4, 12:40 PM CDTSevere Thunderstorm WarningJANLeake, Madison50 min
May 4, 12:42 PM CDTSpecial Weather StatementJANCopiah48 min
May 4, 12:43 PM CDTSpecial Weather StatementJANMadison47 min
May 4, 12:46 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
May 4, 12:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
May 4, 12:57 PM CDTSevere Thunderstorm WarningJANIssaquena76 min
May 4, 1:10 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 4, 1:16 PM CDTSpecial Weather StatementJANGrenada29 min
May 4, 1:19 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower59 min
May 4, 1:19 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith41 min
May 4, 1:22 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo71 min
May 4, 1:28 PM CDTSpecial Weather StatementJANAttala47 min
May 4, 1:31 PM CDTSevere Thunderstorm WarningJANRankin, Simpson44 min
May 4, 1:37 PM CDTSpecial Weather StatementJANCarroll, Montgomery23 min
May 4, 1:37 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo53 min
May 4, 1:44 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery75 min
May 4, 1:52 PM CDTTornado WarningJANRankin, Scott, Smith23 min
May 4, 1:57 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more78 min
May 4, 2:00 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba45 min
May 4, 2:09 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Rankin, Scott and 1 more66 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Scott, Simpson and 1 more93 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery63 min
May 4, 2:18 PM CDTSpecial Weather StatementJANClay27 min
May 4, 2:22 PM CDTTornado WarningJANAttala, Holmes, Madison, Yazoo20 min
May 4, 2:29 PM CDTSpecial Weather StatementJANWinston46 min
May 4, 2:29 PM CDTSevere Thunderstorm WarningJANWebster61 min
May 4, 2:30 PM CDTSevere Thunderstorm WarningJANWebster60 min
May 4, 2:33 PM CDTSevere Thunderstorm WarningJANWinston42 min
May 4, 2:35 PM CDTTornado Warning Tornado observedJANHinds, Madison, Rankin25 min
May 4, 2:40 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson80 min
May 4, 2:44 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith46 min
May 4, 2:53 PM CDTTornado Warning Tornado observedJANRankin, Scott, Smith18 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningJANNoxubee28 min
May 4, 3:03 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston57 min
May 4, 3:08 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba52 min
May 4, 3:09 PM CDTSevere Thunderstorm WarningJANJasper, Smith51 min
May 4, 3:09 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Simpson, Smith81 min
May 4, 3:18 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee42 min
May 4, 3:20 PM CDTTornado Warning Tornado observedJANLeake, Neshoba, Newton, Scott40 min
May 4, 3:32 PM CDTTornado WarningJANClarke, Jasper29 min
May 4, 3:36 PM CDTSevere Thunderstorm WarningJANLauderdale54 min
May 4, 3:38 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more82 min
May 4, 3:49 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
May 4, 3:50 PM CDTSevere Thunderstorm WarningJANClarke55 min
May 4, 3:51 PM CDTAreal Flood WarningJANWashington6 hr
May 4, 3:58 PM CDTSevere Thunderstorm WarningJANKemper32 min
May 4, 4:26 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar, Marion94 min
May 4, 11:57 AM CDTSevere Thunderstorm WarningJANMorehouse78 min
May 4, 12:37 PM CDTFlash Flood WarningJANMorehouse, West Carroll3 hr
May 4, 1:15 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas75 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.